Consumers urged again to stop taking supplement called 'V8'

By  | 

CHARLOTTESVILLE, Va. (CBS19 NEWS) -- The Blue Ridge Poison Center is again urging consumers to stop using a dietary supplement called V8.

The supplement is advertised as a natural testosterone booster, but the Virginia Department of Health has received several reports of people experiencing potentially dangerous side effects.

The big side effect is called hypoglycemia, or low blood sugar, which can cause life-threatening symptoms requiring emergency care and sometimes hospitalization.

"It is crucial that people stop using V8 supplement," said Dr. Jennifer Ross, medical toxicology fellow. "This outbreak has become much worse than expected and is affecting people located here in Virginia."

The poison center, which is located at the University of Virginia Health System, says the supplement is not regulated by the U.S. Food and Drug Administration and contains ingredients that could cause adverse effects.

Anyone who experiences health issues after using V8 is advised to see medical care immediately.

The Blue Ridge Poison Center is working with local and state health agencies to help track and manage cases associated with this supplement.



 
CBS19NEWS.COM COMMENT GUIDELINES
The comments sections of CBS19News.com are designed for thoughtful, intelligent conversation and debate. We want to hear from our viewers, but we only ask that you use your best judgment. CBS19News.com tracks IP addresses. Repeat violators may be banned from posting comments.
View Comment Guidelines
powered by Disqus